Jump to content

Photo

4 Years Of Acne... Finally Near The Finish Line!

acne medicine roaccutane scars makeup concealer

2 replies to this topic

#1 LaurenHolt

LaurenHolt

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Blog Entries: 1
    Likes: 1
About Me
  • Gender:Female
  • Location:Scotland
  • Interests:Hunting down Acne solutions
  • Joined: 21-January 13

Posted 21 January 2013 - 02:04 PM

Hey, I'm Lauren, I'm 17 and in Scotland.

I first got acne aged about 13, nothing to severe, just some spots on my forehead. Like every acne sufferer I was told not to pick them, they'd cause scars. So I didn't. Unfortunately, some people have skin that spots just scar anyway.

So I got a fringe to cover those, which was great. Then they spread to between my eyes. That was fine, I just put on foundation. Then, almost over night, I woke up with no spots on my forehead, or between my eyes, but on both cheeks and chin. I was about 15 by this point, and beginning to notice boys etc... So I put concealer and foundation on, and that's when it started.

My self confidence plummeted. I would go home and cry every night because I thought no boy would ever love me, and people would never look me in the eye, always at the spots. I tried all the homemade recipes, toothpaste overnight, honey masks... nothing.

So, at about 16, nearing 17, I went to the doctor. I explained that I didn't really get many spots, but the scars from every single one were mapped on my face.

A year later, you name it, I've been on it.

ProAna - Made it about 100 X worse, waste of £120
UV Light - Good, but such a marginal difference for the £140 price tag
Oxytryceline - Probably spelt wrong, sorry. Too restricting, could barely find time to eat whilst on it, but I stuck to it religiously and nothing happened.
Pretty much every antibiotic possible also.

Now, by this point, I went on a school trip to America. Before I went, I promised not to get too upset about my appearance. It was hard, waking up to my girl friends who had flawless skin, whilst my foundation melted off in the heat. But on the last day, I took a deep breath, and didn't wear any makeup to the pool party - it would wash off anyway. I met my (present day) boyfriend there. He looked past the shiny red raised skin. For that, asking me out, comforting me on my worse days, and refusing to let me reapply my makeup on our dates, I am eternally grateful. Of course, no pshycological problem can be cured like that. I still wake up before him to slip some concealer on - but he knows that and loves me in spite of that.

So, then I decided to go on the pill for contraception and the acne managment too.

I can't remember all of them. But I was on Dianette and I liked it. It didn't really solve anything but lightened it a little and had no side effects.

I'd say about 1 month ago I kinda lost the plot. Something clicked inside me and I wasn't happy anymore. I began crying whilst applying my makeup in the morning. So I booked myself in to the doctors, got referred to a private clinic (costly but faster) and saw a dermatologist.

Some acne sufferers see Roaccutane as like, the finish line. It's pretty much the hardest drug to get put on because of the side effects. You have to be referred, have bloods, and girls, you'll need a pregannancy test every month or so if you're on it. (I live in the UK, so it might be different here)

I'm on Erythromycin antibiotics because in 4 weeks, I'm getting referred to hospital to go on Roaccutane, and I need to be on these to calm down the bigger spots. I was ecstatic. But 24 hours after taking them, my stomach felt real bad.

I've only been on them for 3 days, and it hurts my stomach, which is a side effect. I'm on Differin too, which I love. It's like Roaccutane for your skin!

Now, I have to say, every drug effects you differently. I'm hoping my side effects will simmer down and I can keep going on Erythromycin, because my skin is the best its been in 3 years.
4 weeks until I go on Accutane!

#2 PatrickCampbell

PatrickCampbell

    Junior Member

  • Members
  • Posts & Likes
    Posts: 30
    Gallery Images: 18
    Blog Entries: 1
    Likes: 1
About Me
  • Gender:Male
  • Location:Nottingham
  • Joined: 25-October 12

Posted 21 January 2013 - 02:21 PM

Hii I feel your pain i havent suffered with acne as long as you have but mine came out of the blue on my cheeks and jaw! I took the same antibiotic as you with duac for a while but took the plunge to go onto accutane and its worked great! I doubt the stomach pain is to do with accutane it might even be mind over matter because the accutane doesnt kick in straight away! Have you got any pictures? :) x

#3 LaurenHolt

LaurenHolt

    New Member

  • Members
  • Posts & Likes
    Posts: 16
    Blog Entries: 1
    Likes: 1
About Me
  • Gender:Female
  • Location:Scotland
  • Interests:Hunting down Acne solutions
  • Joined: 21-January 13

Posted 22 January 2013 - 12:23 PM

I'm not on accutane yet, just eryhthromycine, still stomach pains but I really want to complete the course!

I could take a picture of my face right now, I'm not wearing any makeup, but my self confidence just doesn't stretch that far, too scared!
4 weeks until I go on Accutane!


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users